MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. COLONOVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. COLONOVIDEOSCOPE
Model Number CF-LV1L
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device has been returned to olympus for evaluation and the investigation is in process.The olympus service center found in addition , due to deformation of video connector, water tightness is lost.The nozzle has a dent and burr.The distal end has a scratch and crack.The adhesive on the bending section cover has a scratch and discoloration.The connecting tube has discoloration, a scratch and a wrinkle.The scope cylinder is shaved and scope connector cover has a scratch.The switch box has a scratch, lock engagement knob is deformed and universal cord is dirty.Due to wear of angle wire, bending angle in up/down/right/left direction and knob does not meet the standard value.Water removal ability does not meet the standard value due to deformation of nozzle.A definitive root cause of the reported event cannot be determined at this time.If additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The user facility reported to olympus the colonovideoscope had play in upward/downward angulation control knob, leakage from the biopsy channel, the coat was peeling, bending manipulation and insertion tube defects.Upon inspection and testing of the returned device, it was observed that the nozzle had foreign material which occurred from insufficient cleaning.This report is being submitted for the event found during estimation.There was no harm or user injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information received from the customer.
 
Event or Problem Description
Customer confirmed the event was found during reprocessing of the device and did not involve any procedure or patient.
 
Additional Manufacturer Narrative
Correction to g3 of the initial medwatch.The aware date should be 04-jan-2022.This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the nozzle was clogged with foreign materials such as gauze because of inappropriate reprocessing after previous procedure.The event can be detected/prevented by following the instructions for use which state: :inspect the external surface of the entire insertion section including the bending section and the distal end for dents, bulges, swelling, scratches, holes, sagging, transformation, bends, adhesion of foreign bodies, missing parts, protruding objects, or other irregularities.".Olympus will continue to monitor field performance for this device.

Brand Name
COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13347739
Report Number8010047-2022-01960
Device Sequence Number11200480
Product Code FDF
UDI-Device Identifier04953170312397
UDI-Public04953170312397
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K111756
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCF-LV1L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2022
Supplement Date Received by Manufacturer04/21/2022
06/10/2022
Initial Report FDA Received Date01/25/2022
Supplement Report FDA Received Date05/20/2022
06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown